Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 271, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 1998, 5:10 PM CDT for Putnam County, White County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1998, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 5, 1998, 6:10 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS1 KBNA 052208 RRA SVRBNA TNC141-185-052310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CDT FRI JUN 5 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PUTNAM COUNTY IN MIDDLE TENNESSEE NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE * UNTIL 610 PM CDT * AT 506 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF COOKEVILLE MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BROTHERTON AT 515 PM CDT MONTEREY AT 525 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT FRI JUN 5 1998 CONVECTIVE COMPLEX WORKING ENE ALONG THE SRN TN BORDER WITH ONLY A FEW STRAGLERS N MID TN. LOOKS AS IF THE RA WILL STAY GENERALLY SOUTH OF I-40 AND THE PRECIP MOVING TOWARDS THE TN RIVER IS DUMPING LESS THAN A QUARTER INCH AN HOUR. WHILE SOME SHRA FORMING RIGHT ALONG FRONT... THINK ONLY CHC POP NEEDED FOR DOVER-BNA-COOKEVILLE. CAT POPS NEEDED FOR SOUTH AS RA ALMOST ON TOP OF THEM. SOUTH DIDNT RECEIVE THE RAIN EARLIER THAT THE NORTH DID AND WITH THE LIGHT AMOUNTS...DONT THINK FFA NEEDS TO BE EXTENDED. FRONT LOOKS TO BE MOVING AT A GOOD CLIP BUT WORRY THAT SWD PROGRESSION WILL SLOW IN RESPONSE TO INCREASINGLY ZONAL FLOW ALOFT. THEREFORE LEANING TOWARDS THE SIGHTLY SLOWER ETA MOVEMENT WHICH WOULD PUT FRONT THROUGH MID TN BETWEEN 06Z AND 12Z. AFTER FROPA LLVL THICKNESS DROP ABOUT 80 M AND BY SUN THINGS DRY OUT NICELY. GUID TEMPS CLOSE AND ACCEPTED. 12 BNA 61/73/52/74 4-00 LAWRENCEBURG 63/75/53/76 8-00
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 5, 1:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Jun 5, 2:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jun 5, 2:42 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Jun 5, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 46 min |
| Jun 5, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 42 min |
| Jun 5, 4:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Jun 5, 5:04 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 49 min |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Cheatham, Robertson, Williamson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Macon | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bledsoe, Grundy, Marion, Sequatchie | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bedford, Franklin, Lincoln, Moore | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
| Jun 5, 6:38 AM CDT | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Jun 5, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.